|RAYATAZ,NORVIR,TRUVADA & GERD VS KALETRA OR PREZISTA
Nov 11, 2007
I am taking Rayataz, Norvir, Truvada and have previously taken Prevacid to cure gerd before becoming positive a fex months ago. I was told I cannot taken Prevacid, with these drugs. In order to taken Prevacid I would have to substitute Kaletra or Prezista. I would rather continue my current drugs since I do not have any side effects. Are there any other Prescription gerd medicines that you can take with this combination? I have read in these forums repeatedly that Kaletra causes diarhhea, camel hump, very quickly, lipodistrophy and other side effects that were unpleasant, although I just read that Kaletra protects your brain from HIV reproduction very effectively. Prezista appears to be a good drug with little side effects but for the people who are drug resistant. I am just positve over 2 months taking this medicine and do not know what the best choice is. I would appreciate your help, I am not feeling well
Response from Dr. Sherer
You have been given good advice regarding Reyataz and acid lowering drugs such as prevacid. Prevacid reduces the aciditly of stomach acid and impairs the absorption of Reyataz and boosted Reyataz, so a substitute treatment is well advised.
There is little difference in the side effect profile between your current regimen and either Kaletra tablets or Prezista. In general, there is less experience and data on drug naive patients with Prezista, which as you suggest is licensed for use in treatment-experienced patients with drug resistance, and there is no difference in the low risk of body shape changes between these regimens and your current regimen.
For these reasons, I would advise that you try the lopinavir (Kaletra) regimen first using the twice daily dosing. With a good response, you could change to the once daily dosing after a few months.
I suggest that you talk to your doctor about these concerns and my suggestions.
HIV or AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.